Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 113, NWS Hastings, NE

June 1, 2011Franklin County, Webster County, Nebraska; Phillips County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 1, 2011, 7:20 PM CDT for Franklin County, Webster County, Nebraska; Phillips County, Smith County, Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 7:20 PM CDT (00:20 UTC)
Expired
Jun 1, 2011, 8:00 PM CDT
In force
40 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Phillips County, KS, Smith County, KS, Franklin County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 4:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3158 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
1.4
Supercell composite
12.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WUUS53 KGID 020020
SVRGID
KSC147-183-NEC061-181-020100-
/O.NEW.KGID.SV.W.0113.110602T0020Z-110602T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
720 PM CDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF NAPONEE...OR 21 MILES NORTHEAST OF PHILLIPSBURG...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...FRANKLIN...RIVERTON AND INAVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4015 9863 3990 9863 3993 9916 4010 9917
TIME...MOT...LOC 0019Z 266DEG 18KT 4000 9907
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
2 follow-up statements
578 
WWUS53 KGID 020038 RRA
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT WED JUN 1 2011

KSC147-020048-
/O.CAN.KGID.SV.W.0113.000000T0000Z-110602T0100Z/
PHILLIPS KS-
738 PM CDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4015 9863 3990 9863 3992 9904 4005 9902
TIME...MOT...LOC 0038Z 281DEG 22KT 3996 9890

$$

KSC183-NEC061-181-020100-
/O.CON.KGID.SV.W.0113.000000T0000Z-110602T0100Z/
SMITH KS-FRANKLIN NE-WEBSTER NE-
738 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...SOUTHEASTERN FRANKLIN AND NORTHWESTERN SMITH COUNTIES UNTIL
800 PM CDT...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTH OF FRANKLIN...OR 26 MILES NORTHEAST OF PHILLIPSBURG...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  RIVERTON AND INAVALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4015 9863 3990 9863 3992 9904 4005 9902
TIME...MOT...LOC 0038Z 281DEG 22KT 3996 9890
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH
240 
WWUS53 KGID 020050
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
750 PM CDT WED JUN 1 2011

KSC183-NEC061-181-020100-
/O.CON.KGID.SV.W.0113.000000T0000Z-110602T0100Z/
SMITH KS-FRANKLIN NE-WEBSTER NE-
750 PM CDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...SOUTHEASTERN FRANKLIN AND NORTH CENTRAL SMITH COUNTIES
UNTIL 800 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES
SOUTH OF RIVERTON...OR 30 MILES NORTHEAST OF PHILLIPSBURG...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN SMITH AND SOUTHWESTERN WEBSTER   
COUNTIES NORTH OF SMITH CENTER AND SOUTH OF RIVERTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4006 9863 3990 9863 3992 9895 4002 9892
      4008 9880
TIME...MOT...LOC 0050Z 281DEG 22KT 3995 9879
WIND...HAIL 60MPH 1.00IN

$$

PFANNKUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:11 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 1, 6:11 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
611 PM CDT WED JUN 1 2011

.AVIATION...00Z TAF. SEVERE TSTMS ARE SW OF THE TERMINAL WHICH MAY
IMPACT KGRI THIS EVENING.

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT WED JUN 1 2011/

SHORT TERM...MAIN CONCERNS ARE THE POTENTIAL FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING...WINDS ON WEDNESDAY...AS
WELL AS CHANCE OF THUNDERSTORMS AGAIN LATE WEDNESDAY NIGHT AND
THURSDAY MORNING.

WARM AIR ADVECTION ACROSS THE REGION THIS MORNING HELPED INDUCE A
FEW MODERATE SHOWERS...WITH REPORTEDLY SOME VERY SMALL
HAIL...MAINLY NORTH OF I-80 DURING THE EARLY MORNING HOURS. THIS
SHOWER ACTIVITY HAS SINCE DIMINISHED...AND MAIN FOCUS OF
CONVECTION HAS BEEN JUST TO THE SOUTHEAST OF THE FORECAST AREA
WHERE PERSISTENT THUNDERSTORMS HAVE REDEVELOPED ACROSS PORTIONS OF
NORTH EASTERN KANSAS.

A RETURN TO SOUTHERLY FLOW ALLOWED LOW LEVEL MOISTURE TO INCREASE
ACROSS THE REGION TODAY. CURRENTLY...DEWPOINTS ARE RUNNING IN THE
LOWER TO MIDDLE 60S ACROSS MUCH OF THE FORECAST AREA...AND THESE
INCREASED DEWPOINTS...WITH AN UNSTABLE PROFILE ALOFT...SHOULD
ALLOW FOR THE FORMATION OF SOME THUNDERSTORMS LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN PORTIONS OF
THE FORECAST AREA WHERE PARTIALLY CLOUD FREE SKIES THIS MORNING
HAVE ALLOWED FOR GOOD SURFACE HEATING. MAIN QUESTION WILL BE THE
ATMOSPHERIC FORCING TO GET THESE STORMS INITIATED...WITH 12Z NAM
AND GFS BOTH INDICATING VERY SMALL RIPPLES IN MID TO UPPER LEVEL
FLOW...WHICH MAY JUST BE SUFFICIENT TO GET THINGS GOING. WHILE THE
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS EXISTS...CONFIDENCE
OF DEVELOPMENT DUE TO LACK OF FORCING IS NOT HIGH...SO KEPT
CHANCES TO AROUND 40 PERCENT FOR THE LATE AFTERNOON AND EVENING
HOURS. THAT BEING SAID...ANY STORMS THAT DO DEVELOP...COULD
RAPIDLY INTENSIFY THROUGH THE EVENING HOURS.

FOR WEDNESDAY...EXPECT A TIGHTENING PRESSURE GRADIENT ASSOCIATED
WITH A DEEPENING AREA OF LOW PRESSURE ACROSS THE NORTHERN PLAINS
TO RESULT IN A RATHER WINDY DAY ACROSS THE REGION. WHILE WINDS
MAY APPROACH WIND ADVISORY CRITERIA DURING THE LATE MORNING AND
AFTERNOON HOURS...STUCK PRETTY CLOSE TO GUIDANCE...WHICH LEFT US
JUST BELOW ADVISORY CRITERIA. IT IS POSSIBLE WE WILL END UP
NEEDING AN ADVISORY TOMORROW...BUT EVEN IF ONE IS NOT
ISSUED...EXPECT STRONG SOUTHERLY WINDS AND WARM TEMPERATURES TO BE
THE MAIN WEATHER STORY ACROSS THE REGION TOMORROW. WHILE THE AREA
WILL REMAIN UNDER A STRONG CAP FOR MOST OF THE DAY...AND HENCE
KEPT FORECAST DRY...THERE IS A POSSIBILITY THAT THE ASSOCIATED
COLD FRONT PASSING BY TO THE NORTH DURING THE LATE EVENING AND
OVERNIGHT HOURS THURSDAY MAY SPARK A FEW THUNDERSTORMS...SO KEPT
SOME SMALL POPS MAINLY NORTH OF INTERSTATE 80.

LONG TERM...12Z SATURDAY THROUGH WEDNESDAY. PRIMARY FORECAST
CONCERNS LIE WITH TEMPERATURES AND WEEKEND PRECIPITATION
CHANCES.

LOOKING TO THE END OF THE WORK WEEK...MODELS NOT IN TOO BAD OF
AGREEMENT WITH THE UPPER LEVEL PATTERN ACROSS THE PLAINS AND THE
WESTWARD SHIFT OF THE RIDGE AXIS.  THE LONG TERM PERIOD STARTS OFF
WITH THE MAIN UPPER LEVEL HIGH CENTERED OVER THE WRN GULF AREA
WITH THE RIDGE AXIS EXTENDING NORTH ROUGHLY UP THE MS RIVER AND
INTO THE WRN GREAT LAKES. THE CWA SITS UNDER SHARP SOUTHWESTERLY
FLOW WITH A TROUGH OVER THE WRN CONUS THANKS TO ONE LOW PRESSURE
SYSTEM SHIFTING NE OUT OF MT INTO CANADA...WHILE THE NEXT MAKES
ITS WAY CLOSER TO THE WEST COAST. THROUGH THE DAYTIME HOURS ON
FRIDAY...WHILE THERE ISNT A SIGNIFICANT CHANGE WITH THE UPPER
LEVEL PATTERN...THE RIDGE IS BROKEN DOWN SLIGHTLY BY THE TROUGH
AXIS ASSOCIATED WITH THE LOW PRESSURE SYSTEM IN CENTRAL CANADA
SWINGS THROUGH PORTIONS OF THE NRN/CENTRAL PLAINS. MODELS CONTINUE
TO SHOW A SFC COLD FRONTAL BOUNDARY PUSHED INTO THE CWA...BUT
DOESNT MAKE MUCH SOUTHWARD PROGRESS BEYOND THE CWA DUE TO IT
LOSING ITS MAIN PUSH AS THE UPPER LEVEL TROUGH CONTINUES EAST.
KEPT THE FORECAST DURING THE DAYTIME HOURS DRY...EVEN WITH THIS
SFC BOUNDARY IN THE AREA...WITH MODELS CONTINUING TO BE IN GOOD
AGREEMENT SHOWING A CAPPED ATMOSPHERE. AS WE GET INTO THE
EVENING/OVERNIGHT HOURS...PRECIPITATION CHANCES DO RETURN...AS A
S/SWRLY LOW LEVEL JET PICKS UP AND NOSES INTO THE AREA...BRINGING
INCREASED WAA/MOISTURE ADVECTION. POTENTIAL FOR SOME STRONG AND
POSSIBLY A SEVERE THUNDERSTORM WILL REMAIN WITH ELEVATED
INSTABILITY AVAILABLE. ANY ACTIVITY IS EXPECTED TO SHIFT OFF TO
THE E/NE WITH THE TURNING OF THE LLJ. HIGHS ON FRIDAY ARE A BIT
TRICKY WITH THE PRESENCE OF THE SFC FRONT...BUT IT COMING A LITTLE
LATER IN THE DAY...EXPECT THAT THE SOUTHEAST WILL BE QUITE WARM
WITH HIGHS INTO THE LOWER/MID90S...MORE UNCERTAIN ABOUT THE NWRN
CWA ALONG/N OF THE FRONT...WITH HIGHS IN THE LOWER/MID 80S
EXPECTED.

 AS WE GET INTO THE WEEKEND...MODELS REMAIN IN PRETTY GOOD
AGREEMENT WITH THE UPPER LEVEL PATTERN...AND NOT A LOT OF CHANGES
WERE MADE. THE RIDGE CONTINUES TO BE FLATTENED OUT SOME THANKS TO
THE LARGE LOW PRESSURE SYSTEM OVER CNTRL/NRN CANADA...BRINGING
MORE ZONAL FLOW TO THE CWA...WHILE ANOTHER LOW CONTINUES TO SPIN
RIGHT OFF THE COAST OF CA. THIS REMAINS THE CASE THROUGH THE DAY
ON SATURDAY...WHILE THROUGH SATURDAY NIGHT AND INTO SUNDAY...THAT
CANADIAN LOW SHIFTS FURTHER EAST AND BEGINS TO DIG SOUTH INTO THE
GREAT LAKES/EASTERN CONUS...SHIFTING THAT RIDGE AXIS BACK WEST
ONTO THE PLAINS. AT THE SFC...SATURDAY SEES LITTLE CHANGE WITH
THAT FRONTAL BOUNDARY CONTINUING TO LINGER ACROSS THE AREA...BUT
IS EXPECTED TO BECOME MORE DIFFUSE AND BEGIN TO SHIFT NORTH AS A
WARM FRONT THROUGH THE DAY ON SUNDAY. AM AGAIN EXPECTING ANY
PRECIPITATION CHANCES TO BE CONFINED TO THE EVENING/OVERNIGHT
HOURS SAT NIGHT/SUN MORNING...WITH THINGS LOOKING TO REMAIN CAPPED
DURING THE DAY...AND THERE A LITTLE EXTRA LIFT PROVIDED BY THE
NOSE OF AN INCREASING LLJ /THOUGH MODELS SHOWING IT NOT QUITE AS
STRONG/. WITH MORE EASTERLY FLOW ACROSS A GOOD CHUNK OF THE CWA ON
SATURDAY...THINK THAT TEMPS WILL BE A TOUCH COOLER /80S/...BUT
WITH THE RIDGE BUILDING BACK INTO THE PLAINS AND INCREASING
SOUTHERLY FLOW AND TEMPS ALOFT...SUNDAY WILL BE WARMER /UPPER 80S
TO MID 90S/.

INTO NEXT WEEK...PRIMARY FEATURE ACROSS THE AREA REMAINS THE UPPER
LEVEL RIDGE...AND THERE ARE VARIATIONS BETWEEN MODELS WITH THE
LOCATION OF THE RIDGE AXIS SO CONFIDENCE IS A LITTLE LOWER /ESP
INTO MID WEEK/. THE DIFFERENCES ARISE DUE TO HOW MODELS HANDLE
THE NEXT UPPER LEVEL LOW MOVING IN FROM THE WEST COAST...HOW FAR
SOUTH IT DIGS /HOW AMPLIFIED THE PATTERN BECOMES/...AND TO WHAT
EXTENT THE RIDGE IS BROKEN DOWN BY ASSOCIATED SHORTWAVE
DISTURBANCES. KEPT THE FORECAST DRY...WITH MOST MODEL OUTPUT
SUPPORTING THAT...BUT IT WOULDNT TAKE MUCH OF AN EASTWARD SHIFT IN
MODELS FOR A POP TO NEED TO BE INSERTED. WITH THE RIDGE REMAINING
A BIG PART OF THE PATTERN INTO NEXT WEEK...AM KEEPING TEMPS
WARM...WITH HIGHS RANGING OVER MON-WED FROM THE MID 80S TO MID
90S.

AVIATION...18Z KGRI TAF...PREVAILING VFR CONDS EXPECTED TO
CONTINUE AT KGRI FOR THE NEXT 24 HOURS. WILL LIKELY SEE A VCTS OR
-TSRA AFFECT THE TAF SITE DURING THE EARLY EVENING HOURS...AND
DECIDED TO INCLUDE A TEMPO GROUP FROM 01/23Z-02/02Z TO ACCOUNT FOR
A -TSRA...ALBEIT WITH VFR CIGS AND VSBYS. WINDS WILL BE BREEZY
THIS AFTERNOON AND BECOME SOUTH SOUTHEASTERLY...DECREASING SOME
OVERNIGHT...BUT ONLY TO BECOME WINDY ON THURSDAY...WITH SUSTAINED
WINDS OF 20-25KTS POSSIBLE AFT 02/15Z.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 1, 5:00 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT WED JUN 1 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
500 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MAJORITY OF THE
OUTLOOK AREA THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING
EXTREMELY LARGE HAIL THE SIZE OF BASEBALLS...DAMAGING WINDS OF 70
MPH AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL IN EXCESS OF
TWO INCHES MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT FOR
LOCATIONS MAINLY NORTH OF INTERSTATE 80. A FEW STRONG
THUNDERSTORMS WILL BE POSSIBLE.

THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA BOTH FRIDAY
NIGHT AND SATURDAY NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED EITHER NIGHT...A FEW STRONG TO SEVERE THUNDERSTORMS
CANNOT BE COMPLETELY RULED OUT. LARGE HAIL AND DAMAGING WINDS
WOULD BE THE PRIMARY HAZARDS.

IN ADDITION...STRONG SOUTH WINDS WILL DEVELOP ACROSS THE ENTIRE
OUTLOOK AREA DURING THE DAY THURSDAY. SUSTAINED SPEEDS OF 20 TO 30
MPH ARE LIKELY FOR SEVERAL HOURS...WITH GUSTS OF 40 TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 1, 6:45 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT WED JUN 1 2011

NEZ060-073-020015-
DAWSON NE-PHELPS NE-
645 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHELPS AND
SOUTHEASTERN DAWSON COUNTIES UNTIL 715 PM CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF OVERTON...OR 6 MILES SOUTHEAST OF
LEXINGTON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OVERTON...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 238 AND 255.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4084 9972 4083 9943 4062 9942 4069 9969
      4070 9969 4070 9971 4071 9974
TIME...MOT...LOC 2345Z 276DEG 13KT 4074 9962
Local storm report, Jun 1, 6:48 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             2 ENE WEBBER            39.95N 98.00W
06/01/2011  M1.00 INCH       JEWELL             KS   BROADCAST MEDIA

&&

DOXEY
Local storm report, Jun 1, 6:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
656 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HEAVY RAIN       SMITH CENTER            39.78N 98.78W
06/01/2011  M1.00 INCH       SMITH              KS   AMATEUR RADIO

            RAINFALL PAST 20 MINUTES, MINOR STREET FLOODING

&&

DOXEY
Special weather statement, Jun 1, 7:07 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
707 PM CDT WED JUN 1 2011

NEZ075-076-085-086-020045-
ADAMS NE-CLAY NE-NUCKOLLS NE-WEBSTER NE-
707 PM CDT WED JUN 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS...NORTHEASTERN
WEBSTER...NORTHWESTERN NUCKOLLS AND SOUTHWESTERN CLAY COUNTIES UNTIL
745 PM CDT...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROSEMONT...OR 25 MILES SOUTH OF HASTINGS...
MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROSEMONT...
  LAWRENCE...
  DEWEESE...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4044 9825 4032 9808 4017 9836 4028 9850
TIME...MOT...LOC 0008Z 230DEG 19KT 4025 9837

CHESTER
Local storm report, Jun 1, 7:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
713 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             PLAINVILLE              39.23N 99.30W
06/01/2011  M1.00 INCH       ROOKS              KS   COUNTY OFFICIAL

&&

DOXEY
Local storm report, Jun 1, 7:16 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
716 PM CDT WED JUN 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     CAWKER CITY             39.51N 98.43W
06/01/2011  E60 MPH          MITCHELL           KS   TRAINED SPOTTER

            60 MPH WIND SPEEDS

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:00 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson30 min
Jun 1, 7:07 PM CDTSpecial Weather StatementGIDWebster38 min
Jun 1, 7:19 PM CDTAreal Flood AdvisoryGIDDawson6 hr
Jun 1, 7:29 PM CDTSpecial Weather StatementGIDThayer46 min
Jun 1, 7:33 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Phelps29 min
Jun 1, 7:45 PM CDTSpecial Weather StatementGIDFurnas30 min
Jun 1, 7:55 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney35 min
Jun 1, 7:57 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan33 min
Jun 1, 8:17 PM CDTAreal Flood AdvisoryGIDBuffalo, Dawson5 hr
Jun 1, 8:28 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney32 min
Jun 1, 8:36 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan39 min
Jun 1, 8:41 PM CDTSpecial Weather StatementGIDGosper34 min
Jun 1, 9:02 PM CDTSevere Thunderstorm WarningGIDGosper43 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningGIDFranklin, Furnas, Harlan50 min
Jun 1, 9:14 PM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps46 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper, Phelps34 min
Jun 1, 9:54 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan51 min
Jun 1, 10:09 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper, Harlan, Phelps51 min
Jun 1, 10:15 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps45 min
Jun 1, 10:43 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster47 min
Jun 1, 10:54 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps51 min
Jun 1, 11:01 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson29 min
Jun 1, 11:46 PM CDTSevere Thunderstorm WarningGIDFranklin, Webster29 min
Jun 2, 12:13 AM CDTSevere Thunderstorm WarningGIDBuffalo47 min
Jun 2, 12:22 AM CDTSevere Thunderstorm WarningGIDFranklin, Webster27 min
Jun 2, 12:32 AM CDTSpecial Weather StatementGIDBuffalo43 min
Jun 2, 12:46 AM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman44 min
Jun 2, 1:21 AM CDTSpecial Weather StatementGIDSherman39 min
Jun 2, 1:46 AM CDTSpecial Weather StatementGIDAdams, Clay, Hall, Sherman29 min
Jun 2, 3:49 AM CDTWind AdvisoryGIDFranklin, Furnas, Gosper, Harlan, Phelps15 hr
Jun 2, 11:00 AM CDTRiver Flood WarningGIDBuffalo, Kearney3 days
Jun 1, 7:04 PM CDTTornado WarningGIDMitchell, Osborne26 min
Jun 1, 7:15 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks45 min
Jun 1, 7:28 PM CDTTornado WarningGIDMitchell32 min
Jun 1, 7:53 PM CDTTornado WarningGIDOsborne37 min
Jun 1, 7:59 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks46 min
Jun 1, 7:59 PM CDTTornado WarningGIDMitchell31 min
Jun 1, 8:01 PM CDTSevere Thunderstorm WarningGIDJewell, Smith44 min
Jun 1, 8:18 PM CDTAreal Flood WarningGIDMitchell, Osborne4 hr
Jun 1, 8:43 PM CDTSevere Thunderstorm WarningGIDOsborne32 min
Jun 1, 9:05 PM CDTSpecial Weather StatementGIDRooks25 min
Jun 1, 9:10 PM CDTSpecial Weather StatementGIDOsborne35 min
Jun 1, 9:13 PM CDTSevere Thunderstorm WarningGIDRooks47 min
Jun 1, 9:14 PM CDTSpecial Weather StatementGIDSmith31 min
Jun 1, 9:21 PM CDTSevere Thunderstorm WarningGIDJewell, Smith39 min
Jun 1, 9:25 PM CDTTornado WarningGIDPhillips35 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith32 min
Jun 1, 9:57 PM CDTTornado WarningGIDPhillips, Smith33 min
Jun 1, 10:02 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith24 min
Jun 1, 10:10 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith50 min
Jun 1, 10:31 PM CDTAreal Flood WarningGIDOsborne, Rooks10 hr
Jun 1, 10:38 PM CDTSpecial Weather StatementGIDOsborne, Rooks37 min
Jun 1, 10:42 PM CDTSevere Thunderstorm WarningGIDOsborne22 min
Jun 1, 10:46 PM CDTTornado WarningGIDPhillips, Smith29 min
Jun 1, 11:19 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith41 min
Jun 1, 11:21 PM CDTTornado WarningGIDOsborne, Phillips, Rooks, Smith24 min
Jun 1, 11:33 PM CDTSpecial Weather StatementGIDSmith27 min
Jun 2, 12:01 AM CDTSpecial Weather StatementGIDSmith44 min
Jun 2, 12:10 AM CDTAreal Flood WarningGIDMitchell82 min
Jun 2, 12:45 AM CDTTornado WarningGIDJewell, Mitchell30 min
Jun 2, 1:19 AM CDTSpecial Weather StatementGIDJewell41 min
Jun 2, 1:29 AM CDTAreal Flood WarningGIDJewell, Mitchell, Smith9 hr
Jun 2, 1:32 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell28 min
Jun 2, 1:48 AM CDTRiver Flood WarningGIDOsborne45 hr
Jun 2, 2:12 AM CDTRiver Flood WarningGIDOsborne, Smith46 hr
Jun 2, 6:51 AM CDTRiver Flood WarningGIDMitchell56 hr
Jun 2, 8:04 AM CDTAreal Flood WarningGIDOsborne, Rooks33 hr
Jun 2, 10:29 AM CDTAreal Flood WarningGIDJewell, Mitchell, Smith7 hr
Jun 2, 4:46 PM CDTAreal Flood WarningGIDJewell, Mitchell, Smith47 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.